U.S. doctors online nowAsk doctors free
Portugal
A 28-year-old female asked:

does your acne get worse when you start accutane before it starts to get better? i'm very sad and my confidence is gone. my acne is worse 2 weeks in

2 doctor answers5 doctors weighed in
Dr. Robert Hartman
Dermatology 39 years experience
Yes it does: Acne flares on Accutane especially at higher doses. It is a highly effective drug for bad acne and worth the wait.
Dr. Michael Fisher
Dermatology 32 years experience
Accutane: Accutane is given to patients for treating severe acne that do not respond to other medicines. Accutane is a retinoid. It works by reducing skin oil production, changing the characteristics of the skin oil, and preventing abnormal hardening of the skin. Accutane can cause a flare of your acne. Stay with Accutane as 80% of the patients who take this medication never have acne again.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.